MAUDE Adverse Event Report: CORDIS CASHEL LONG GEN / PRO 39 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL LONG GEN / PRO 39 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3990BPS
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17780144 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 9mm x 39mm 80cm biliary long genesis pro stent came off the balloon prior to landing in the iliac artery.There was no reported patient injury.The physician wanted to stent the iliac artery.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
A 9mm x 39mm 80cm biliary long genesis pro stent came off the balloon prior to landing in the iliac artery.The physician tried to remove the stent after it fell off the balloon, however it was implanted to the wrong location.There was no reported patient injury.The access site was the femoral artery.The physician wanted to stent the iliac artery.The procedure was completed using another two genesis pro stents and the devices were implanted.A 7f 11cm brite tip sheath and a non-cordis guidewire were used in the procedure.The device was prepped according to the instruction for use (ifu).There was no difficulty experienced in prepping the device.During prep, the stent was not manipulated.The balloon was not inflated or partially inflated prior to inserting the sds in the catheter.The stent was properly mounted on the system when inspected prior to use.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was not returned for analysis.A product history record (phr) review of lot 17780144 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the limited information provided, the reported ¿stent-dislodged- in patient¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, "delivery system should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not induce a vacuum on the delivery system prior to reaching the target lesion.Do not attempt to remove or readjust the stent on the delivery system.Should any resistance be felt at any time during advancement or removal of the stent delivery system pre-stent implantation and before full exposure of the stent, carefully attempt to pull the unexpanded stent delivery system back through the sheath introducer/guiding catheter.If resistance is felt in doing so, the delivery system must be removed as a single unit.When removing the delivery system as a single unit: do not retract the delivery system into the sheath introducer/guiding catheter.Position the proximal balloon marker just distal to the tip of the sheath introducer/guiding catheter.Advance the guidewire into the anatomy as far distally as safely possible.Secure the stent delivery system to the sheath introducer/guiding catheter; then remove the sheath introducer/guiding catheter and stent delivery system as a single unit.Failure to follow these steps and/or applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and/or stent delivery system components such as the balloon.When stenting renal arteries, exercise great care to reduce the risk of plaque embolization.When treating multiple lesions, the lesion distal to the puncture site should be initially stented, followed by stenting of the proximal lesion.Stenting in this order obviates the need to cross the proximal stent in placement of the distal stent and reduces the chance for dislodging the proximal stent.Measure the length of the target lesion to determine the length of stent required.Size the stent length to extend slightly proximal and distal to the lesion.The appropriate stent length should be selected based on covering the entire obstructed segment with a single stent.Note: should more than one stent be required, place the stent most distal from the puncture site first, followed by placement of the proximal stent in tandem.Measure the diameter of the reference vessel to determine the appropriate size stent and delivery system.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 9mm x 39mm 80cm biliary long genesis pro stent came off the balloon prior to landing in the iliac artery.The physician tried to remove the stent after it fell off the balloon, however it was implanted to the wrong location.Therefore, the procedure was completed using another two genesis pro stents and the devices were implanted.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The stent was properly mounted on the system when inspected prior to use.The device was prepped according to the ifu.There was no difficulty experienced in prepping the device.During prep, the stent was not manipulated.The balloon was not inflated or partially inflated prior to inserting the sds in the catheter.The access site was the femoral artery.The physician wanted to stent the iliac artery.A 7f 11cm brite tip sheath and 0.035¿ non-cordis guidewire were used in the procedure.The device will not be returned for evaluation as it was implanted.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
A 9mm x 39mm 80cm biliary long genesis pro stent came off the balloon prior to landing in the iliac artery.The physician tried to remove the stent after it fell off the balloon, however it was implanted to the wrong location.There was no reported patient injury.The access site was the femoral artery.The physician wanted to stent the iliac artery.The procedure was completed using another two genesis pro stents and the devices were implanted.A 7f 11cm brite tip sheath and a non-cordis guidewire were used in the procedure.The device was prepped according to the instruction for use (ifu).There was no difficulty experienced in prepping the device.During prep, the stent was not manipulated.The balloon was not inflated or partially inflated prior to inserting the sds in the catheter.The stent was properly mounted on the system when inspected prior to use.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device prior to use.The device was not returned for analysis.A product history record (phr) review of lot 17780144 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and provision of procedural imagery, and based on the limited information provided, the reported ¿stent-dislodged- in patient¿ and ¿stent inaccurate placement¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors may have contributed to the reported event.According to the instructions for use, which are not intended as a mitigation of risk, "delivery system should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not induce a vacuum on the delivery system prior to reaching the target lesion.Do not attempt to remove or readjust the stent on the delivery system.Should any resistance be felt at any time during advancement or removal of the stent delivery system pre-stent implantation and before full exposure of the stent, carefully attempt to pull the unexpanded stent delivery system back through the sheath introducer/guiding catheter.If resistance is felt in doing so, the delivery system must be removed as a single unit.When removing the delivery system as a single unit: do not retract the delivery system into the sheath introducer/guiding catheter.Position the proximal balloon marker just distal to the tip of the sheath introducer/guiding catheter.Advance the guidewire into the anatomy as far distally as safely possible.Secure the stent delivery system to the sheath introducer/guiding catheter; then remove the sheath introducer/guiding catheter and stent delivery system as a single unit.Failure to follow these steps and/or applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and/or stent delivery system components such as the balloon.When stenting renal arteries, exercise great care to reduce the risk of plaque embolization.When treating multiple lesions, the lesion distal to the puncture site should be initially stented, followed by stenting of the proximal lesion.Stenting in this order obviates the need to cross the proximal stent in placement of the distal stent and reduces the chance for dislodging the proximal stent.Measure the length of the target lesion to determine the length of stent required.Size the stent length to extend slightly proximal and distal to the lesion.The appropriate stent length should be selected based on covering the entire obstructed segment with a single stent.Note: should more than one stent be required, place the stent most distal from the puncture site first, followed by placement of the proximal stent in tandem.Measure the diameter of the reference vessel to determine the appropriate size stent and delivery system.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Correction to h6 to add code 1508.

Brand Name
LONG GEN / PRO 39 X 90 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9439271
Report Number9616099-2019-03391
Device Sequence Number16749960
Product Code FGE
UDI-Device Identifier20705032040195
UDI-Public20705032040195
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberPG3990BPS
Device Catalogue NumberPG3990BPS
Device Lot Number17780144
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/02/2019
12/02/2019
01/22/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/20/2019
01/07/2020
02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035¿ BENTSON WIRE BOSTON SCIENTIFIC